Nevada, 2007Heavy Snow in Nevada, March 26 to 28, 2007
March 26 to 28, 2007 · NWS LKN · 3 events in 3 counties and zones
A slow moving storm system brought significant snow to portions of northeast Nevada.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow moving storm system brought significant snow to portions of northeast Nevada.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at Mar 26, 2:00 PM PST, 7 hours earlier.
Area forecast discussion, Mar 26, 2:00 PM PST, 7 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
300 PM PDT MON MAR 26 2007
.SYNOPSIS...A STRONG STORM SYSTEM WILL MOVE INTO NORTHERN AND
CENTRAL NEVADA TONIGHT AND CONTINUE THROUGH TUESDAY NIGHT. THIS
STORM WILL BRING SIGNIFICANT SNOW AND STRONG GUSTY WINDS. DRY
WEATHER WILL RETURN ON WEDNESDAY AND CONTINUE THROUGH THE WEEKEND
WITH WARMING TEMPERATURES.
&&
.SHORT TERM...SATELLITE PICS SHOW STRONG UPPER LOW APPROACHING THE
NRN CA COAST EARLY THIS AFTERNOON. ASSOCIATED COLD FRONT HAS MOVED
ONSHORE INTO COASTAL NRN CA AND SWRN OREGON. LATEST MODEL GUIDANCE
HAS SLOWED DOWN PROGRESSION OF FRONT INTO NV BY ABOUT 3 HRS WHICH
WOULD PUT FRONT PAST WMC AROUND 8 PM THIS EVENING THEN EWD TO A
WILDHORSE-ELKO-EUREKA LINE AROUND 3 AM AND FINALLY TO THE UT BORDER
AT 8 AM. STRONG SFC PRESSURE GRADIENT AHEAD OF FRONT PLUS 700 MB
WINDS INCREASING TO AROUND 50 KTS WILL WARRANT THE ISSUANCE OF A
WIND ADVISORY FOR WHITE PINE AND NRN NYE COUNTIES TONIGHT. MODELS
CONTINUE TO BE CONSISTENT WITH QPF AMOUNTS HITTING ELKO COUNTY THE
HARDEST WITH 1/2 TO AROUND 1 INCH BY THE TIME THE STORM IS OVER WITH
EARLY WED MORNING. THIS IS DUE TO A PROLONGED PERIOD OF WRAP-AROUND
MOISTURE TUE AND TUE NIGHT AS SFC AND 700 MB LOW SET UP OVER NRN UT
AND SERN ID. THEREFORE HAVE DECIDED TO CONVERT THE WINTER STORM
WATCH FOR ELKO COUNTY(EXCEPT THE XTRM EAST AROUND WEST WENDOVER)TO A
WINTER STORM WARNING. WINDS WILL ALSO BE A SIGNIFICANT FACTOR AS
STRONG PRESSURE GRADIENT BEHIND THE FRONT WILL BRING WINDS OF 15 TO
30 MPH CAUSING BLOWING AND DRIFTING OF SNOW. QPF AMOUNTS OVER THE
REST OF THE WATCH AREA ARE NOT QUITE AS IMPRESSIVE GENERALLY BEING
IN THE 1/4 TO 1/2 INCH RANGE SO WILL GO WITH A SNOW AND BLOWING SNOW
ADVISORY THOSE AREAS(WHITE PINE, LANDER, EUREKA, AND NRN NYE
COUNTIES). QPF AMOUNTS FOR HUMBOLDT COUNTY WILL GENERALLY BE UNDER
1/4 INCH SO WILL CONTINUE TO KEEP THEM OUT OF ANY WARNINGS OR
ADVISORIES. UPPER LOW FINALLY LIFTS OUT OF THE AREA WEDNESDAY. WILL
BE A FEW LINGERING SHOWERS IN THE MORNING NEAR THE UT BORDER
OTHERWISE DRY WITH SLOWLY WARMING TEMPS AS A RIDGE OF HIGH PRESSURE
BUILDS IN THROUGH THURSDAY. CEC
.LONG TERM...THURSDAY NIGHT THROUGH MONDAY. A RIDGE OVER NEVADA...A
CLOSED LOW CENTERED OVER BRITISH COLUMBIA...AND NEAR ZONAL FLOW WITH
A 100KT JET OVER THE PAC NW TO BEGIN THE LONG TERM PERIOD. ECMWF
MODEL HOLDS THE RIDGE OVER NEVADA THROUGH SATURDAY...SUGGESTING DRY
CONDITIONS ACROSS NORTHERN AND CENTRAL NEVADA. BY SUNDAY THE ECMWF
TURNS THE FLOW ALOFT TO ZONAL OVER NEVADA AS THE LOW THAT WAS OVER
BC THURSDAY NIGHT SLIDES SOUTH INTO THE PAC NW. THE GFS MODEL ON THE
OTHER HAND HAS THE RIDGE OVER NEVADA BREAKING DOWN QUICKER AS IT
BRINGS THE LOW FROM BC SOUTH TOWARD NEVADA WITH SHOWERS OVER
NORTHERN NEVADA BY FRIDAY AFTERNOON. INCREASED POPS UP TO 10 PERCENT
OVER EXTREME NORTHERN NEVADA SATURDAY AFTERNOON...AND THEN ALSO
ALONG NORTHEASTERN NEVADA AS FAR SOUTH AS THE GREAT BASIN PARK
SATURDAY NIGHT AND SUNDAY. FOR MONDAY INCREASES POPS OVER MOST OF
THE CWA UP TO 10 PERCENT. WILL HOLD OFF RAISING POPS UP TO SLIGHT
CHANCE PRECIP RANGE UNTIL MODELS COME INTO BETTER AGREEMENT. ROOD
&&
.AVIATION...WITH A SURFACE LOW DEEPENING OVER NE NEVADA THIS
AFTERNOON EXPECT BREEZY TO LOCALLY WINDY CONDITIONS TO CONTINUE INTO
THE EVENING HOURS. AREAS SOUTH AND EAST OF THE RUBY MOUNTAINS WILL
HAVE SOUTHERLY WINDS...WHILE AREAS NORTHWEST OF THE RUBY MOUNTAINS
WILL HAVE SOUTHWESTERLY WINDS. BLOWING DUST IS EXPECTED IN MANY
AREAS WITH VISIBILITIES REDUCED TO 4SM. THUNDERSTORMS ARE DEVELOPING
ACROSS MAINLY THE EASTERN HALF OF NORTHERN AND CENTRAL NEVADA THIS
AFTERNOON...AND ARE EXPECTED TO INCREASE IN AREAL COVERAGE THROUGH
AROUND 02Z. SHOULD SEE A FEW HOURS OF CALMER WEATHER LATER IN THE
EVENING ACROSS NRN NV WITH WINDS WEAKENING BACK TO BREEZY BEFORE AN
APPROACHING COLD FRONT BRINGS RAIN SHOWERS TO THE REGION THAT WILL
QUICKLY CHANGE TO SNOW OVERNIGHT. THE STRONG COLD FRONT WILL MOVE
INTO NW NEVADA LATE THIS EVENING...AND PROGRESS SE ACROSS THE STATE
OVERNIGHT WITH WINDS SHIFTING TO WESTERLY BEHIND THE FRONT.
TEMPERATURES WILL DROP QUICKLY BEHIND THE FRONTAL BOUNDARY WITH
CONDITIONS BECOMING VFR AS CEILINGS LOWER AND SNOW REDUCES
VISIBILITIES. ROOD
&&
.LKN WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM 5 AM TUESDAY MORNING TO 4 AM WEDNESDAY
MORNING NVZ031-032-034.
SNOW AND BLOWING SNOW ADVISORY FROM 2 AM TUESDAY MORNING TO 8 PM
TUESDAY NIGHT NVZ013-036-037.
SNOW AND BLOWING SNOW ADVISORY FROM 9 AM TUESDAY MORNING TO 7 AM
WEDNESDAY MORNING NVZ033-035.
WIND ADVISORY FROM 6 PM THIS EVENING TO 6 AM TUESDAY MORNING FOR
NVZ013-035.
Hazardous weather outlook, Mar 26, 2:30 PM PST, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
330 PM PDT MON MAR 26 2007
NVZ013-031>037-271200-
EXTREME EASTERN ELKO COUNTY-NORTHERN ELKO COUNTY-
NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY-
330 PM PDT MON MAR 26 2007
.DAY ONE...TONIGHT AND TUESDAY
A STRONG COLD FRONT WILL MOVE THROUGH NORTHERN AND CENTRAL NEVADA
TONIGHT BRINGING RAIN...CHANGING TO SNOW...ALONG WITH STRONG GUSTY
WINDS. SNOW LEVELS WILL QUICKLY DROP TO THE VALLEY FLOORS ONCE THE
COLD FRONT PASSES TONIGHT...WITH SNOW AMOUNTS OF 3 TO 7 INCHES
EXPECTED IN THE VALLEYS AND 8 TO 16 INCHES IN THE MOUNTAINS BY LATE
TUESDAY NIGHT. IN ADDITION...GUSTY WINDS BETWEEN 15 AND 30 MPH WILL
CAUSE CONSIDERABLE BLOWING AND DRIFTING OF SNOW. WINTER STORM
WARNINGS...SNOW AND BLOWING SNOW ADVISORIES...AND WIND ADVISORIES
HAVE BEEN ISSUED FOR THIS STORM. PLEASE SEE PRODUCTS WWUS45
KLKN/RNOWSWLKN AND WWUS75 KLKN/RNONPWLKN FOR MORE DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SNOW SHOWERS WILL END WEDNESDAY MORNING OVER EASTERN NEVADA WITH
HIGH PRESSURE BUILDING IN FOR THE REMAINDER OF THE PERIOD FOR DRY
WEATHER AND WARMING TEMPERATURES.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO
STANDARD OPERATING PROCEDURES.
CEC
Heavy Snow, Ruby Mountains/E Humboldt Range
- When
- March 26, 9:00 PM PST to March 28, 10:00 AM PST
- Where
- Ruby Mountains/E Humboldt Range forecast zone
- Reported by
- Mesonet
- Coordinates
- 40.294, -115.130 (the zone’s center; the record gives no point)
Snotel sites reported between one and two feet of snow.
Heavy Snow, N Elko Cnty
- When
- March 26, 10:00 PM PST to March 28, 8:00 AM PST
- Where
- N Elko Cnty forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.146, -115.358 (the zone’s center; the record gives no point)
Six inches of snow was reported at Wild Horse Reservoir. In addition gusty winds caused up to 1 foot drifts across roadways.
Heavy Snow, Sw & Sc Elko
- When
- March 26, 11:00 PM PST to March 28, 7:00 AM PST
- Where
- Sw & Sc Elko forecast zone
- Reported by
- NWS Employee
Six to twelve inches of snow was reported in the Spring Creek area. The town of Lamoille reported nearly 16 inches of snow.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in Texas, March 26, 2007$65,000 · 52 kt wind · 5 events
- Winter Storm and Heavy Snow in California, March 26 to 27, 2007$26,000 · 65 kt wind · 9 events
- Tornadoes and Flash Flooding in Texas, March 26, 2007EF0 · 25 events
- Lightning Strike in Michigan, March 26, 2007$25,000 · 1 event
- Heavy Snow in California, March 26 to 27, 200713 events
- Dust Storm and Heavy Snow in Nevada, March 26 to 27, 200762 kt wind · 6 events
- Hail in Michigan, March 26, 20071 in hail · 3 events
- Flash Flooding in Texas, March 26, 2007$1,000 · 3 events
- Hail and Damaging Wind in Texas, March 26, 2007$5,000 · 61 kt wind · 3 events
- Damaging Winds in Michigan, March 26, 2007$1,000 · 50 kt wind · 2 events
- Marine Hail in Lake Michigan, March 26, 20070.75 in hail · 2 events
- Hail in New York, March 26, 20070.75 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 14978, 14976, 14977.